Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 14, 2021, 2:06 AM PDT. It took effect at May 14, 2021, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2021, 2:06 AM PDT (09:06 UTC)
- In effect from
- May 14, 2021, 3:00 PM PDT
- Expired
- May 15, 2021, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
007 WHUS76 KLOX 140906 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 AM PDT Fri May 14 2021 PZZ670-673-141715- /O.NEW.KLOX.SC.Y.0063.210514T2200Z-210515T1500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 206 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...From 3 PM this afternoon to 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
505 WHUS76 KLOX 141557 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 857 AM PDT Fri May 14 2021 PZZ670-673-150000- /O.CON.KLOX.SC.Y.0063.210514T2200Z-210515T1500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 857 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...From 3 PM this afternoon to 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
855 WHUS76 KLOX 142100 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 200 PM PDT Fri May 14 2021 PZZ670-673-150500- /O.CON.KLOX.SC.Y.0063.210514T2200Z-210515T1500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 200 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
743 WHUS76 KLOX 150355 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 855 PM PDT Fri May 14 2021 PZZ670-673-151000- /O.EXT.KLOX.SC.Y.0063.000000T0000Z-210515T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 855 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$
730 WHUS76 KLOX 150959 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 259 AM PDT Sat May 15 2021 PZZ670-673-151100- /O.EXP.KLOX.SC.Y.0063.000000T0000Z-210515T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 259 AM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 13, 11:12 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 13, 11:12 PM PDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1112 PM PDT Thu May 13 2021 .SYNOPSIS...13/644 PM. Night through morning low clouds will continue through the weekend for the coast and valleys. Temperatures inland will be slightly below normal Friday through the weekend, as low pressure moves in and deepens the marine layer. Drizzle or light rain will be possible at times this weekend, especially near the foothills. && .SHORT TERM (THU-SUN)...13/730 PM. ***UPDATE*** Little change in tonight's forecast from previous overnight periods. Low clouds are already socked in along the coast, and with increasing onshore pressure gradients, expect to see cloudy conditions and fog moving over the coastal valleys to the interior valleys overnight. Some interior areas may see some light drizzle as well. The onshore gradients have also created the typical gusty southwest winds through interior sections, with gusts between 25 to 40 mph, strongest at Lake Palmdale. On Friday, expect somewhat cooler temperatures for most areas, but with continued very dry conditions on the east side of the mountains and the deserts. Coastal areas will see gradual or no clearing tomorrow afternoon. ***From Previous Discussion*** No big changes to the forecast through the weekend. Onshore flow will continue to increase as a series of low pressure systems move through California. Marine layer depth today was around 2500' but should double by Saturday or Sunday as an upper low drops south through the state to around Bakersfield before shifting east late Sunday. In the meantime, coast/valley areas and coastal mountain slopes can expect lots of clouds, slow (if any) clearing during the afternoon, and below normal daytime temperatures. Chances for morning drizzle light rain start to increase Saturday but are more likely Sunday as the upper low is close by and a weak boundary moves through to help generate additional lift. Most ensemble solutions from both the GFS and ECMWF show at least trace amounts of precipitation across LA County and the Central Coast but lower chances elsewhere. Foothill areas of the eastern San Gabriels have the best chance with amounts up to a quarter inch possible. Elsewhere amounts should be less than a tenth and for some basically zero or just a trace. By Sunday afternoon as the inversion weakens and light northwest flow develops behind the low there could be better clearing though it's always tricky with these super deep marine layer scenarios. Gusty afternoon winds expected in the Antelope Valley each day with onshore gradients approaching 10mb. Peak gusts in most areas should be between 30-40 mph but isolated places like Lake Palmdale will likely see some gusts higher than that. .LONG TERM (MON-THU)...13/134 PM. Weak high pressure will develop early next week with decreasing onshore flow and warmer temperatures. There are still fairly significant differences in the models with regard to the upper level pattern but both the GFS and ECMWF show increasing northwest flow around mid week which could lead to advisory level winds across southern Santa Barbara County and the I5 corridor region. This would also help decrease areal coverage of the marine layer. The impact on temperatures is a little less certain given the model differences but most solutions favor a return to normal and possibly slightly above normal temperatures by mid to late week. && .AVIATION...14/0547Z. At 0515Z at KLAX, the marine layer was 1200 feet deep. The top of the inversion was at 3500 feet with a temperature of 20 C. High confidence in TAFS for KWJF and KPMD. Moderate confidence in remaining 06Z TAFs with some uncertainty in cloud heights and vis. Expect a persistent CIG pattern for tonight into Fri morning with a trend of a slightly deeper marine layer. KLAX...Moderate confidence in 06Z TAF with some uncertainty in cloud heights and vis. Any east wind component will be 3 kt or less. KBUR...Moderate confidence in 06Z TAF with some uncertainty in cloud heights and vis. && .MARINE...13/649 PM. High confidence that winds and seas will remain below Small Craft Advisory (SCA) level through Friday morning across all the waters. There is moderate to high confidence in increasing widespread SCA level NW winds across the northern portion of the Outer Waters by early Friday evening, then shifting over the southern outer waters by Saturday afternoon and night. There is a 40% chance that the western portion of the Santa Barbara Channel could reach SCA thresholds. Winds look to decrease below SCA levels on Sunday, then a good chance of stronger winds by early next week. Gale force gusts will be possible for the outer waters, especially between Point Conception and San Nicolas Island by Tuesday evening. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SUN-THU). No significant hazards expected. && PUBLIC...MW AVIATION...Phillips/Sweet MARINE...Smith SYNOPSIS...MW/Smith weather.gov/losangeles
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.